Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 109, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 22, 2007, 10:42 AM CDT for Cass County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2007, 10:42 AM CDT (15:42 UTC)
- Expired
- Jul 22, 2007, 11:35 AM CDT
- In force
- 53 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 47 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4220 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 221542 SVRFGF NDC017-221645- /O.NEW.KFGF.SV.W.0109.070722T1542Z-070722T1645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1042 AM CDT SUN JUL 22 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1145 AM CDT * AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 2 MILES NORTHWEST OF GALESBURG...OR 37 MILES NORTHEAST OF VALLEY CITY...MOVING TO THE SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 8 MILES NORTHEAST OF ERIE AT 1105 AM CDT... HUNTER AT 1110 AM CDT... ARTHUR AT 1120 AM CDT... 8 MILES NORTHEAST OF AMENIA AT 1130 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4723 9768 4693 9765 4692 9684 4722 9687 $$ 55
3 follow-up statements
000 WWUS53 KFGF 221559 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1059 AM CDT SUN JUL 22 2007 NDC017-221645- /O.CON.KFGF.SV.W.0109.000000T0000Z-070722T1645Z/ CASS ND- 1059 AM CDT SUN JUL 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR NORTHERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA... AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 5 MILES NORTH OF ERIE...OR 33 MILES NORTHWEST OF FARGO... MOVING TO THE SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ERIE AND HUNTER BY 1105 AM CDT... ARTHUR BY 1115 AM CDT... AMENIA BY 1120 AM CDT... PROSPER BY 1135 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4724 9769 4693 9765 4692 9684 4723 9686 $$ 55
000 WWUS53 KFGF 221619 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1117 AM CDT SUN JUL 22 2007 NDC017-221645- /O.CON.KFGF.SV.W.0109.000000T0000Z-070722T1645Z/ CASS ND- 1117 AM CDT SUN JUL 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR NORTHERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA... AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED OVER ERIE...OR 31 MILES NORTHWEST OF FARGO...MOVING TO THE SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ABSARAKA BY 1125 AM CDT... AMENIA BY 1130 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS STORM HAS SHOWN SIGNS OF WEAKENING...BUT WILL BE MONITORED FOR A LITTLE LONGER. LAT...LON 4724 9769 4693 9765 4692 9684 4723 9686 $$ 55
000 WWUS53 KFGF 221635 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1135 AM CDT SUN JUL 22 2007 NDC017-221645- /O.CAN.KFGF.SV.W.0109.000000T0000Z-070722T1645Z/ CASS ND- 1135 AM CDT SUN JUL 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA IS CANCELLED... AT 1131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 2 MILES NORTHEAST OF ABSARAKA...OR 27 MILES WEST OF FARGO...MOVING TO THE SOUTHEAST AT 25 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4724 9769 4693 9765 4692 9684 4723 9686 $$ 55
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:19 AM CDT, 7 hours 23 minutes earlier.
Area forecast discussion, Jul 22, 3:19 AM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 319 AM CDT SUN JUL 22 2007 .SHORT TERM... IMMEDIATE CONCERN IS EXTENT OF EARLY MORNING CONVECTION. LOOKING AT WATER VAPOR...SEVERAL SHORT WAVES ROTATING ON NORTH SIDE OF 594 DM HIGH OVER NEBRASKA. THESE SHORT WAVES INTERACTING WITH A 40KT LOW LEVEL JET AIMED AT SE ND/NE SD/WCNTRL MN CAUSING ELEVATED CONVECTION TO DEVELOP. KMVX/KABR 88D INDICATE CORES ARE PRETTY SMALL AND ATMOSPHERE JUST TOO WARM ALOFT FOR THEM TO REALLY GET STRONG...BUT BRIEF HVY RAIN OCCURRING. ALSO PLUME OF DEEPER MOISTURE SEEN ON WATER VAPOR FROM UTAH/WRN COLORADO INTO SD/SE ND/CNTRL MN. MOVEMENT OF THESE SHORT WAVES MAINLY DUE EAST AND WITH 850 MB JET SHIFT FROM A SOUTHWEST TO NORTHEAST TO MORE A WEST-EAST ORIENTATION BY 12Z WOULD EXPECT ALL THE ACTIVITY TO REMAIN CONCENTRATED OVER MY SOUTH FCST AREA WITH NOTHING NORTH OF A FAR-BJI LINE. THUS TWEEKED POPS IN THE 12Z-18Z PERIOD TODAY FOR THIS FACT. BY 18Z ANY THREAT OF ELEVATED CONVECTION SHOULD BE OVER AS LOW LEVEL JET AXIS SHIFTS WELL TO OUR EAST AND WEAKENS. THUS WILL MAINTAIN DRY WX THIS AFTN ALL AREAS. FOR TONIGHT...DID REMOVE LOW POPS IN WCNTRL MN AS LOOKS LIKE MAIN ACTION TO BE DLH-MSP-RST AREAS AS 500 MB HIGH BUILDS OVER ERN ND SHIFTING EDGE OF THE MID LEVEL CAP FARTHER EAST. WEAK SFC TROUGH NR A ROLLA-BISMARCK LINE AT 08Z WILL MOVE EAST AND EXTEND NR A ROX-GFK-JMS LINE NR 18Z TODAY AND THEN BASICALLY WASH OUT MONDAY. SO WINDS TODAY WIL BECOME MUCH LIGHTER THAN ON SATURDAY. JUST HOW HOT WILL IT GET. WOULD EXPECT PLENTY OF 90 TO 95 DEGREE READINGS FOR HIGHS TODAY THRU WEDNESDAY AS RIDGE IS OVERHEAD. HOTTEST AIR REMAINS WRN ND/WRN SD/ERN MT WHERE 100+ WILL OCCUR. DEW PTS WILL BE QUITE HIGH AND HEAT INDICES PROGGED TO BE 100-105 AT PEAK HEATING OVER ERN ND. THIS JUST SHY OF HEAT ADVISORY LEVELS BUT WILL CONTINUE TO MENTION ON HWO/GRAPHICAL WX STORY. MISERABLE NONETHELESS. KEPT IT DRY MON-WED PERIOD. GFS WANTS TO SPILL A SHORT WAVE SOUTHWARD THRU MN MON NIGHT INTO TUESDAY WITIH PSBL PCPN. VERY UNSURE OF THESE SHORT WAVES...SO WILL MAINTAIN DRY FCST. .LONG TERM... CANADIAN/GFS CONSENSUS FROM 00Z RUNS IS TO BRING A TROUGH/COLD FRONT THRU SOMETIME THURSDAY TIME PERIOD. GREAT DEAL OF UNCERTAINITY ABOUT TIMING AND CONSENSUS OF NEIGHBORING OFFICES WAS TO KEEP DRY FCST AND LET DAYSHIFT AND HPC DIAGNOSE PATTERN BETTER. && .AVIATION... VFR TODAY. LOOKS LIKE EARLY MORNING THUNDER TO AVOID FARGO-BEMIDJI AIRPORT...AND FOR SURE WILL MISS GRAND FORKS. VFR CIGS WITH TSRA IN SRN VALLEY AND WCNTRL MN THIS MORNING AND SOME VFR CIGS IN FAR NW MN FROM ROSEAU TO LAKE OF THE WOODS. AS SFC TROUGH MOVES THRU THE FCST AREA WINDS WILL DIMINISH TODAY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Jul 22, 7:06 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 706 AM CDT SUN JUL 22 2007 MNZ001-002-004>009-013>016-NDZ006>008-014>016-024-026>030-054- 231215- WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- WESTERN WALSH COUNTY- 706 AM CDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES OF 95 TO 105 THIS AFTERNOONN WILL OCCUR. IF OUTDOORS FOR EXTENDED PERIODS THIS AFTERNOON DRINK PLENTY OF LIQUIDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONTINUED HOT AND HUMID WEATHER FOR MONDAY THROUGH WEDNESDAY WILL BRING HEAT INDICES OF 95 TO 105 EACH AFTERNOON. NO HAZARDOUS WEATHER IS ANTICIPATED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ003-017-022>024-027>032-040-NDZ038-039-049-052-053-231215- CLAY-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER- EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- BARNES-CASS-RANSOM-SARGENT-RICHLAND- 706 AM CDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR FROM EXTREME SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL AND NORTH CENTRAL MINNESOTA...ALONG AND SOUTH OF A FARGO TO BEMIDJI LINE. A FEW STORMS MAY APPROACH SEVERE LIMITS WITH SMALL HAIL. LOCALLY UP TO 2 INCHES OF RAIN MAY OCCUR. THE STORMS WILL EXIT THE AREA THIS AFTERNOON MAKING WAY FOR HOT AND HUMID CONDITIONS WITH HEAT INDICES IN THE 95 TO 105 RANGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONTINUED HOT AND HUMID WEATHER FOR MONDAY THROUGH WEDNESDAY WILL BRING HEAT INDICES OF 95 TO 105 EACH AFTERNOON. NO HAZARDOUS WEATHER IS ANTICIPATED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
In the hours before
Local storm report, Jul 22, 9:22 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
922 AM CDT SUN JUL 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL NIAGARA 48.00N 97.87W
07/22/2007 E0.75 INCH GRAND FORKS ND PUBLIC
&&
PATRIAYDLocal storm report, Jul 22, 10:15 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1015 AM CDT SUN JUL 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 5 NNE FINLEY 47.58N 97.80W
07/22/2007 E1.75 INCH STEELE ND TRAINED SPOTTER
PEA TO GOLF BALL SIZED HAIL COVERED THE GROUND. HAIL FELL
FOR ABOUT 10 MINUTES.
&&
GGUSTLocal storm report, Jul 22, 10:38 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1038 AM CDT SUN JUL 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 AM HAIL 5 E SHARON 47.60N 97.79W
07/22/2007 E3.00 INCH STEELE ND TRAINED SPOTTER
LARGEST HAIL SIZES RANGED FROM 3 TO 3.5 INCH
DIAMETER...WITH 8 INCH CIRCUMFERENCE.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:50 AM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson | 55 min |
| Jul 22, 9:30 AM CDT | Severe Thunderstorm Warning | FGF | Steele | 60 min |
| Jul 22, 9:38 AM CDT | Severe Thunderstorm Warning | FGF | Griggs | 67 min |
| Jul 22, 10:25 AM CDT | Severe Thunderstorm Warning | FGF | Steele | 50 min |
| Jul 22, 10:38 AM CDT | Severe Thunderstorm Warning | FGF | Traill | 36 min |
| Jul 22, 5:06 PM CDT | Heat Advisory | FGF | Barnes, Cass, Grand Forks, Griggs, Nelson, Pembina and 6 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.